Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 31, NWS Cheyenne, WY

November 8, 20144 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 8, 2014, 1:51 PM MST for 4 counties in Wyoming. It took effect at Nov 9, 2014, 1:25 PM MST. It was in force for 14 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 8, 2014, 1:51 PM MST (20:51 UTC)
In effect from
Nov 9, 2014, 1:25 PM MST
Expired
Nov 10, 2014, 3:07 AM MST
In force
14 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 9, 2:16 PM MSTNON-TSTM WND GST 581 Se Elk Mountain 12ese, WY
Nov 9, 3:05 PM MSTNON-TSTM WND GST 505 Nw Arlington, WYMESONET STATION 5 NW ARLINGTON - WAGONHOUND /WY21/
Nov 9, 3:06 PM MSTNON-TSTM WND GST 634 Sse I-80 Exit 279, WY
Nov 9, 3:20 PM MSTNON-TSTM WND GST 57Skyline, WYMESONET STATION SKYLINE /KSKL/
Nov 9, 3:28 PM MSTNON-TSTM WND GST 5714 Nne Centennial, WYMESONET STATION 15 NNE CENTENNIAL - STROUSS HILL /WY25/
Nov 9, 3:34 PM MSTNON-TSTM WND GST 517 Nw Elk Mountain, WYMESONET STATION 7 WNW ELK MOUNTAIN - HALLECK RDG /WY18/
Nov 9, 3:35 PM MSTNON-TSTM WND GST 521 Nnw Arlington, WYMESONET STATION ARLINGTON /KARL/
Nov 9, 3:36 PM MSTNON-TSTM WND GST 512 E Arlington, WYMESONET STATION 2 ESE ARLINGTON - ARLINGTON EAST /WY23/
Nov 9, 3:38 PM MSTNON-TSTM WND GST 505 Nw Arlington, WYMESONET STATION 5 NW ARLINGTON - WAGONHOUND /WY21/
Nov 9, 3:39 PM MSTNON-TSTM WND GST 587 Ese Arlington, WYMESONET STATION 7 ESE ARLINGTON - COOPER COVE /WY24/
Nov 9, 6:31 PM MSTNON-TSTM WND GST 48W I-80 Exit 297, WY
Nov 9, 6:31 PM MSTNON-TSTM WND GST 603 Nw I-80 Exit 255, WYSUSTANED WIND 45 MPH.
Nov 9, 6:31 PM MSTNON-TSTM WND GST 603 Nw I-80 Exit 255, WY
Nov 9, 6:36 PM MSTNON-TSTM WND GST 563 Ese Elk Mountain, WY
Nov 9, 6:40 PM MSTNON-TSTM WND GST 531 Nw I-80 Exit 279, WY
Nov 9, 6:55 PM MSTNON-TSTM WND GST 51Elk Mountain, WY
Nov 9, 8:06 PM MSTNON-TSTM WND GST 634 Sse I-80 Exit 279, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2029 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WWUS75 KCYS 082051
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
151 PM MST SAT NOV 8 2014

...STRONG GUSTY WINDS LATE SUNDAY AFTERNOON THROUGH EARLY MONDAY
MORNING...

.AN APPROACHING ARCTIC COLD FRONT WILL RESULT IN A STRENGTHENING 
LOW LEVEL PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING ON SUNDAY.
THIS WILL CAUSE WINDS TO INCREASE...ESPECIALLY IN WIND PRONE
AREAS OF SOUTHEAST WYOMING BY SUNDAY EVENING. THE STRONG WINDS
WILL CONTINUE INTO EARLY MONDAY MORNING AND THEN SLOWLY SUBSIDE 
AS THE ARCTIC FRONT MOVES SOUTH ACROSS THE AREA.

WYZ106-110-116-117-091100-
/O.UPG.KCYS.HW.A.0019.141109T2200Z-141110T1700Z/
/O.NEW.KCYS.HW.W.0031.141109T2200Z-141110T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
151 PM MST SAT NOV 8 2014

...HIGH WIND WARNING IN EFFECT FROM 3 PM SUNDAY TO 8 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO 8 AM MST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...VERY WINDY CONDITIONS ARE EXPECTED THROUGH TONIGHT WITH
  GUSTS AROUND 50 MPH LIKELY. WINDS WILL THEN BECOME STRONG BY
  SUNDAY AFTERNOON. THE STRONGEST WINDS WILL ARRIVE SUNDAY NIGHT
  AND CONTINUE INTO EARLY MONDAY MORNING.

* WINDS...INCREASING TO 35 TO 45 MPH BY LATE SUNDAY AFTERNOON WITH
  GUSTS UP TO 70 MPH SUNDAY NIGHT.

* IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES
  WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE
  SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A
  SIGNIFICANT BLOW-OVER RISK SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

TT
5 follow-up statements
081 
WWUS75 KCYS 091034
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
334 AM MST SUN NOV 9 2014

...STRONG GUSTY WINDS EXPECTED BY LATE THIS AFTERNOON THROUGH
EARLY MONDAY MORNING...

.AN APPROACHING ARCTIC COLD FRONT WILL RESULT IN A STRENGTHENING
LOW LEVEL PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING TODAY. THIS
WILL CAUSE WINDS TO INCREASE...ESPECIALLY IN WIND PRONE AREAS OF
SOUTHEAST WYOMING BY THIS EVENING. THE STRONG WINDS WILL CONTINUE
INTO EARLY MONDAY MORNING AND THEN SUBSIDE AS THE ARCTIC FRONT
MOVES SOUTH ACROSS THE AREA.

WYZ106-110-116-117-100000-
/O.CON.KCYS.HW.W.0031.141109T2200Z-141110T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
334 AM MST SUN NOV 9 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 8 AM MST MONDAY...

* TIMING...WINDS WILL BECOME STRONG BY LATE THIS AFTERNOON WITH
  THE STRONGEST WINDS EXPECTED TONIGHT INTO EARLY MONDAY MORNING.

* WINDS...INCREASING TO 35 TO 45 MPH BY LATE THIS AFTERNOON WITH
  LOCAL GUSTS FROM 60 TO 70 MPH OVERNIGHT.

* IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES
  WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE
  SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A
  SIGNIFICANT BLOW-OVER RISK TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
305 
WWUS75 KCYS 092025
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
125 PM MST SUN NOV 9 2014

...STRONG GUSTY WINDS EXPECTED BY LATE THIS AFTERNOON THROUGH
EARLY MONDAY MORNING...

.AN APPROACHING ARCTIC COLD FRONT WILL RESULT IN A STRENGTHENING
LOW LEVEL PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING TODAY. THIS
WILL CAUSE WINDS TO INCREASE...ESPECIALLY IN WIND PRONE AREAS OF
SOUTHEAST WYOMING BY THIS EVENING. THE STRONG WINDS WILL CONTINUE
INTO EARLY MONDAY MORNING AND THEN SUBSIDE AS THE ARCTIC FRONT
MOVES SOUTH ACROSS THE AREA.

WYZ115-101500-
/O.EXB.KCYS.HW.W.0031.141109T2025Z-141110T1500Z/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
125 PM MST SUN NOV 9 2014

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST MONDAY. 

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON WITH
  THE STRONGEST WINDS EXPECTED TONIGHT INTO EARLY MONDAY MORNING.

* WINDS...35 TO 45 MPH THIS AFTERNOON WITH LOCAL GUSTS FROM 60 TO
  70 MPH OVERNIGHT.

* IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES 
  WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE 
  SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A 
  SIGNIFICANT BLOW-OVER RISK TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-110-116-117-101500-
/O.EXT.KCYS.HW.W.0031.141109T2025Z-141110T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
125 PM MST SUN NOV 9 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST MONDAY...

* TIMING...WINDS WILL CONTINUE TO INCREASE AFTERNOON WITH THE
  STRONGEST WINDS EXPECTED TONIGHT INTO EARLY MONDAY MORNING.

* WINDS...35 TO 45 MPH WITH LOCAL GUSTS FROM 60 TO 70 MPH
  OVERNIGHT.

* IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES 
  WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE 
  SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A 
  SIGNIFICANT BLOW-OVER RISK TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
306 
WWUS75 KCYS 092259
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MST SUN NOV 9 2014

...STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY MONDAY
MORNING...

.AN APPROACHING ARCTIC COLD FRONT WILL CONTINUE TO APPROACH SOUTHEAST
WYOMING TONIGHT. THIS WILL CAUSE WEST WINDS TO
PERSIST...ESPECIALLY IN WIND PRONE AREAS OF SOUTHEAST WYOMING. THE
STRONG WINDS WILL CONTINUE INTO EARLY MONDAY MORNING.

AFTER THE ARCTIC FRONT MOVES THROUGH THE AREA ON MONDAY GUSTY
NORTH WINDS ARE EXPECTED TO DEVELOP ESPECIALLY IN THE SOUTHERN
NEBRASKA PANHANDLE WHERE THEY MAY EXPERIENCE A COMBINATION OF
STRONG WINDS AND WIND CHILLS IN THE SINGLE DIGITS.

WYZ106-110-115>117-101400-
/O.CON.KCYS.HW.W.0031.000000T0000Z-141110T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
359 PM MST SUN NOV 9 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY...

* TIMING...WEST WINDS WILL PERSIST TONIGHT AND CONTINUE THROUGH
  DAYBREAK.

* WINDS...35 TO 45 MPH WITH LOCAL GUSTS FROM 60 TO 70 MPH 
  OVERNIGHT. 

* IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES 
  WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE 
  SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A 
  SIGNIFICANT BLOW-OVER RISK TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-101400-
/O.NEW.KCYS.WI.Y.0016.141110T1700Z-141111T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
359 PM MST SUN NOV 9 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY. 

* TIMING...WIND SPEEDS WILL INCREASE MONDAY AFTERNOON

* WINDS...NORTH WINDS AT 30 TO 35 MPH WITH SOME GUSTS UP TO 50
  MPH. 

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING ESPECIALLY ALONG
  INTERSTATE 80 OR ANY OTHER WEST TO EAST ORIENTED HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
563 
WWUS75 KCYS 100438
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
938 PM MST SUN NOV 9 2014

...STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY MONDAY
MORNING...

.AN APPROACHING ARCTIC COLD FRONT WILL CONTINUE TO APPROACH
SOUTHEAST WYOMING TONIGHT. THIS WILL CAUSE WEST WINDS TO
PERSIST...ESPECIALLY IN WIND PRONE AREAS OF SOUTHEAST WYOMING.
THE STRONG WINDS WILL CONTINUE INTO EARLY MONDAY MORNING.

AFTER THE ARCTIC FRONT MOVES THROUGH THE AREA MONDAY 
MORNING...GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP ESPECIALLY IN
THE SOUTHERN NEBRASKA PANHANDLE WHERE THEY MAY EXPERIENCE A
COMBINATION OF STRONG WINDS AND WIND CHILLS IN THE SINGLE DIGITS.

WYZ106-110-115>117-101245-
/O.CON.KCYS.HW.W.0031.000000T0000Z-141110T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
938 PM MST SUN NOV 9 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY...

* TIMING...WEST WINDS WILL PERSIST TONIGHT AND CONTINUE THROUGH 
  DAYBREAK. 

* WINDS...35 TO 45 MPH WITH LOCAL GUSTS FROM 60 TO 70 MPH 
  OVERNIGHT. 

* IMPACTS...MAINLY TO TRAVEL. HIGH PROFILE VEHICLES AND VEHICLES 
  WITH LIGHT TRAILERS ON INTERSTATE 80 AND INTERSTATE 25 WILL BE 
  SUSCEPTIBLE TO STRONG CROSSWINDS. THESE CROSSWINDS WILL POSE A 
  SIGNIFICANT BLOW-OVER RISK TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-101245-
/O.CON.KCYS.WI.Y.0016.141110T1700Z-141111T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
938 PM MST SUN NOV 9 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST
MONDAY...

* TIMING...WIND SPEEDS WILL INCREASE MONDAY AFTERNOON

* WINDS...NORTH WINDS AT 30 TO 35 MPH WITH SOME GUSTS UP TO 50 
  MPH. 

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING ESPECIALLY ALONG 
  INTERSTATE 80 OR ANY OTHER WEST TO EAST ORIENTED HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
264 
WWUS75 KCYS 101007
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
307 AM MST MON NOV 10 2014

...STRONG WESTERLY WINDS HAVE ENDED ACROSS SOUTHEAST WYOMING...

.AN ARCTIC COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. 
GUSTY NORTH WINDS WILL DEVELOP FOLLOWING THE PASSAGE OF THIS COLD
FRONT...ESPECIALLY IN THE SOUTHERN NEBRASKA PANHANDLE WHERE WINDS
WILL GUST TO 45 MPH.

WYZ106-110-115>117-101115-
/O.CAN.KCYS.HW.W.0031.000000T0000Z-141110T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER
307 AM MST MON NOV 10 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WEST WINDS WILL CONTINUE TO DECREASE AND WILL NO LONGER CAUSE
HAZARDOUS CONDITIONS. BREEZY NORTH WINDS WILL DEVELOP LATER THIS
MORNING WITH THE PASSAGE OF AN ARCTIC COLD FRONT. 

$$

NEZ019>021-054-055-102300-
/O.CON.KCYS.WI.Y.0016.141110T1700Z-141111T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
307 AM MST MON NOV 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

* TIMING...WIND SPEEDS WILL INCREASE THIS MORNING FOLLOWING THE
  PASSAGE OF AN ARCTIC COLD FRONT. 

* WINDS...NORTH WINDS AT 25 TO 35 MPH WILL GUST TO AROUND 45 MPH.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING ESPECIALLY ALONG 
  INTERSTATE 80 OR ANY OTHER WEST TO EAST ORIENTED HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 8, 10:41 AM MST, 3 hours 10 minutes earlier.

Area forecast discussion, Nov 8, 10:41 AM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1041 AM MST SAT NOV 8 2014

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 307 AM MST SAT NOV 8 2014

A COUPLE SIGNIFICANT EVENTS IN THIS PERIOD. FOR TODAY HOWEVER IT
LOOKS TO BE A MILD DAY WITH LESS WIND AS THE CWA RESIDES UNDER A
RATHER DRY NWLY FLOW. SOME LOW CLOUDS OVER PARTS OF THE PANHANDLE
THIS MORNING WILL MOVE OUT LEAVING GENERALLY SUNNY SKIES ACROSS
THE AREA FOR THE DAY. QUIET WEATHER TONIGHT AS WELL THOUGH THERE
MAY BE SOME INCREASE IN WINDS AROUND THE SOUTHERN MTNS LATER
TONIGHT...A PRECURSOR OF THINGS TO COME. ANOTHER MILD DAY ON
SUNDAY BUT WINDS WILL BE ON THE INCREASE AROUND THE MTNS AS SFC
PRESSURE FALLS OCCUR OVER THE HIGH PLAINS IN RESPONSE TO AN
APPROACHING SHORTWAVE FROM THE PACIFIC NW. SFC PRESSURE GRADIENT
WILL INCREASE THROUGH SUNDAY EVENING WITH 700MB WIND APPROACHING
70KTS. GOOD DOWNWARD OMEGA OVER AND JUST EAST OF THE MTNS SHOULD
SET THE STAGE FOR A HIGH WIND EVENT ESPECIALLY IN THE WIND-PRONE
AREAS. AS A RESULT HAVE POSTED A HIGH WIND WATCH FOR LATE SUNDAY
AFTERNOON INTO MONDAY MORNING GIVEN THIS LIKELY SCENARIO.

EVEN BIGGER CHANGES THEN ARRIVE ON MONDAY AS A SURGE OF VERY COLD
AIR PLUNGES SOUTHWARD OUT OF CANADA AND DOWN THE HIGH PLAINS. COLD
FRONT SHOULD SWEEP ACROSS THE CWA MONDAY MORNING WITH TEMPERATURES
LIKELY FALLING THROUGH THE 20S OVER THE PLAINS DURING THE
AFTERNOON AS 700MB TEMPS FALL TO -8 TO -15 BY EVENING. UPSLOPE
FLOW BEHIND THE FRONT ALONG WITH SOME UPPER JET SUPPORT SHOULD
ALLOW FOR SOME SNOW TO FALL MAINLY OVER NORTHERN PARTS OF THE CWA
MONDAY AFTERNOON WITH A FEW INCHES OF ACCUMULATION ARE POSSIBLE.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 307 AM MST SAT NOV 8 2014

BY MONDAY EVENING OUR PROLONGED PERIOD OF FRIGID TEMPERATURES WILL
BE UNDERWAY WITH OVERNIGHT LOWS IN THE SINGLE DIGITS TO LOWER TEENS
MOST LOCATIONS EXPECTED BY DAYBREAK TUESDAY. DAYTIME HIGHS ON
TUESDAY WONT LIKELY GET OUT OF THE TEENS TO LOWER 20S ALONG AND
EAST OF THE LARAMIE RANGE WITH THE WARMEST AREAS BEING IN THE UPPER
20S TO MIDDLE 30S OVER PORTIONS OF WESTERN CARBON COUNTY.
WEDNESDAY LOOKS EVEN COLDER WITH SINGLE DIGITS MOST AREAS BY
DAYBREAK WEDNESDAY...WITH SUBZERO READINGS TO START THE DAY OVER
PORTIONS OF CONVERSE AND NIOBRARA COUNTIES AND LOWER TO MIDDLE
TEENS OVER WESTERN CARBON COUNTY. WE SHOULD SEE A SLIGHT WARM-UP
ON TEMPS BY LATE WEEK...BUT NOT NEAR AS WARM AS WHAT WE HAVE SEEN
THE PAST SEVERAL WEEKS. AS FOR PRECIPITATION...WE WILL GET
SEVERAL CHANCES AT SEEING SOME LIGHT SNOW MOST AREAS THROUGH THE
WEEK...ESPECIALLY ACROSS THE SOUTHERN AREAS AND JUST NORTH OF THE
PERSISTENT UPPER JETMAX THAT WILL REMAIN ORIENTED FROM THE PACIFIC
NORTHWEST SOUTHEASTWARD ACROSS COLORADO. ACCUMULATIONS FOR ANY ONE
PERIOD SHOULD REMAIN FAIRLY LIGHT BASED ON WHAT WE SEE AT THIS
TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1036 AM MST SAT NOV 8 2014

VFR CONDITIONS ARE EXPECTED TO PREVAIL DURING THE NEXT 24 HOURS.
HOWEVER...WIND SPEEDS ARE EXPECTED TO INCREASE ACROSS THE RWL TAF
SITE STARTING LATE TONIGHT AND CONTINUING THROUGH 18Z. THESE
STRONGER WINDS ARE IN RESPONSE TO SOME STRONGER JET ENERGY MOVING
SOUTHEAST FROM MONTANA...AND THE POLAR AIR MOVING TOWARDS THE U.S.

&&

.FIRE WEATHER...
ISSUED AT 307 AM MST SAT NOV 8 2014

AFTERNOON RELATIVE HUMIDITIES WILL FALL TO AROUND 20 PERCENT OVER
PARTS OFF THE EASTERN PLAINS TODAY AND AGAIN SUNDAY. WINDS WILL BE
LIGHTER TODAY WHICH WILL ALLEVIATE CONCERNS. WINDS WILL INCREASE
SUNDAY AFTERNOON HOWEVER BUT SHOULD STAY OUT OF CRITICAL LEVELS
WHERE FUELS ARE STILL NOTED AS READY. TURNING MUCH COLDER MONDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR
     WYZ106-110-116-117.

NE...NONE.
&&

SHORT TERM...RAE
LONG TERM...JG
AVIATION...REC
FIRE WEATHER...RAE
Hazardous weather outlook, Nov 8, 3:51 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
351 AM MST SAT NOV 8 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118-
119-091200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
351 AM MST SAT NOV 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL PASS ACROSS MONDAY MORNING BRINGING MUCH
COLDER TEMPERATURES AND SOME MAINLY LIGHT SNOWS MONDAY AFTERNOON
AND NIGHT. VERY COLD TEMPERATURES WILL CONTINUE TUESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WYZ106-110-116-117-091200-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
351 AM MST SAT NOV 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS APPEAR TO BE A GOOD POSSIBILITY LATER SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT WITH GUSTS IN EXCESS OF 60 MPH
POSSIBLE PARTICULARLY IN WIND-PRONE AREAS. A STRONG COLD FRONT
WILL THEN PASS ACROSS MONDAY MORNING BRINGING MUCH COLDER
TEMPERATURES AND SOME MAINLY LIGHT SNOWS MONDAY AFTERNOON AND
NIGHT. VERY COLD TEMPERATURES WILL CONTINUE TUESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:39 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte10 hr

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.